MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: exact date is unknown, not provided, but the best estimate date is during 2017 up until (b)(6) 2018.If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 23.5 diopter intraocular lens (iol) was implanted in the patient's operative eye.It was later explanted because the patient complained of halos.There was no incision enlargement or vitrectomy performed.Reportedly, the patient is okay and the lens was replaced with a non-amo lens.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for evaluation.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Per follow-up, patient started to experience symptoms on (b)(6) 2017.It was noted that patient had some retina edema, but was resolved on (b)(6) 2018.Patient has fully recovered and there was no patient injury.Age/date of birth: (b)(6) 1967.Gender/sex: female.Date of event: (b)(6) 2017.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.Patient code 3191 - retina edema.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7255674
Report Number9614546-2018-00128
Device Sequence Number16171047
Product Code MFK
UDI-Device Identifier05050474560154
UDI-Public(01)05050474560154(17)200412
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/12/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer04/13/2018
05/31/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date04/28/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR